MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 28MM, -2.7MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 28MM, -2.7MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 6565-0-028
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 03/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that he will be undertaking a revision of an exeter/ 32mm alumina femoral head with trident x3 poly in a (b)(6) female of (b)(6) weight.The primary was done in (b)(6) 2016.The patient has been to clinic and the x-ray showed the femoral head has fractured.The customer further reported that there was nothing unusual about the primary surgery.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an ceramic head was reported.The event was confirmed.Method & results: device evaluation and results: the material analysis report concluded: " the ceramic head was fractured.The location of the fracture origin could not be determined due to secondary chipping on the fracture surfaces.The trunnion, neck, and shoulder areas of the stem contained abrasion damage throughout their surfaces, consistent with contact with a hard object.The liner contained abrasion damage on the articulating surface and distal rim, consistent with contact with the stem.Direct contact between the stem and liner was enabled when the head fractured off the trunnion.No material or manufacturing defects were observed on the device features examined ".A functional and dimensional inspection was not performed based on the nature of the reported event medical records received and evaluation: no medical records or x-rays were made available for evaluation.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar event for the reported lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pre- and post-op xrays, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.
 
Event or Problem Description
The customer reported that he will be undertaking a revision of an exeter/ 32mm alumina femoral head with trident x3 poly in a 65 year old female of 80kg¿s weight.The primary was done in (b)(6) 2016.The patient has been to clinic and the x-ray showed the femoral head has fractured.The customer further reported that there was nothing unusual about the primary surgery.

Brand Name
ALUMINA V40-FEMORAL HEAD 28MM, -2.7MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6485884
Report Number0002249697-2017-01220
Device Sequence Number19113301
Product Code LZO
UDI-Device Identifier04546540402127
UDI-Public(01)04546540402127(11)160330(17)210331(10)55260103
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K023901
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number6565-0-028
Device Catalogue Number6565-0-028
Device Lot Number55260103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date04/12/2017
Supplement Report FDA Received Date11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight80